advertisement
Question
Posted by: ZZZzzz | 2004/02/16

total thryoidectomy causes my fatigue?

Until 4 yrs ago I was a very active 19yr old. Besides family drama and emotional eating I stopped sport. I think now after the surgery in Dec 03 I'm a little more fragile and I was hoping to get back on the horse- to gym anyway! Wht supplements can I take with Eltroxin to boost my moods and energy levels. I also have clinical depression which I'd like to will myself out of coz any medication will affect my Eltroxin.
Should I rather eat better and take it one day at a time or get a little drugged up for a while.It's really demotivting to wake up groggy every morning.

Ta, ZZZzzz

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Reader
I am so sorry to hear about all these problems you are having and this at such a young age. If you have had a total thyroidectomy, then it is vital that you take Eltroxin and that your dr monitors your blood levels of thyroid hormone on a regular basis to see if you are receiving sufficient. Antidepressants will not necessarily interfere with the Eltroxin and you may find that if you do use an antidepressant that your mood improves and you feel less exhausted. Tiredness and listlessness as typical symptoms of depression, so do discuss treatment with your dr. A healthy balanced diet which concentrates on foods rich in protective nutrients such as vitamins, minerals, bioflavonoids and omega-3 fatty acids will always make you feel more energetic. Eat plenty of fresh fruit and vegetables, unprocessed or wholegrain cereals and breads, legumes, fat-free milk and dairy products, lean meat, fish and eggs, with some poly- or monounsaturated oils, nuts and soft margarines. You could also take a complete vitamin and mineral supplement such as Centrum or Supradyn Forte and Salmon oil capsules to boost your omega-3 intake. I think it is an excellent idea for you to start exercising again because as you know, exercise not only stimulates your metabolism, but it is a powerful antidepressant because you produce endorphins, which act as natural antidepressants in the body - so get active ASAP.
Good luck
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement